Alert archive / California / Hazardous Seas Warnings in 2017

Hazardous Seas Warning 20, NWS Eureka, CA

August 19, 2017

NWS Eureka, CA issued this hazardous seas warning at Aug 19, 2017, 2:38 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2017, 2:38 PM PDT (21:38 UTC)
Expired
Aug 20, 2017, 11:00 PM PDT
In force
32 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

585 
WHUS76 KEKA 192138
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 PM PDT SAT AUG 19 2017

PZZ450-200545-
/O.NEW.KEKA.SE.W.0020.170819T2138Z-170820T1600Z/
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
238 PM PDT SAT AUG 19 2017

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING, WHICH IS IN EFFECT UNTIL 9 AM PDT SUNDAY. 

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE  
  MENDOCINO WITH GUSTS TO NEAR 40 KT.

* WAVES...NW 9 TO 14 FT AT AROUND 10 SECONDS THIS AFTERNOON AND 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING 
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-475-200545-
/O.EXT.KEKA.GL.W.0041.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 PM PDT SAT AUG 19 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS BETWEEN 45 AND 50 KT. WINDS 
  WILL PEAK TONIGHT AND REMAIN ELEVATED THROUGH SUNDAY. 

* WAVES...N 13 TO 16 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-200545-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
238 PM PDT SAT AUG 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WITH GUSTS TO NEAR 40 KT. 

* WAVES...NW 8 TO 12 FT AT AROUND 10 SECONDS THIS AFTERNOON AND 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
278 
WHUS76 KEKA 200411
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
911 PM PDT SAT AUG 19 2017

PZZ470-475-201215-
/O.CON.KEKA.GL.W.0041.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
911 PM PDT SAT AUG 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS BETWEEN 45 AND 50 KT. WINDS
  WILL PEAK TONIGHT BUT REMAIN GUSTY THROUGH SUNDAY NIGHT. 

* WAVES...N 13 TO 16 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ450-201215-
/O.CON.KEKA.SE.W.0020.000000T0000Z-170820T1600Z/
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
911 PM PDT SAT AUG 19 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 9 TO 14 FT AT AROUND 10 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ455-201215-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
911 PM PDT SAT AUG 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 8 TO 12 FT AT AROUND 10 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
637 
WHUS76 KEKA 200923
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 AM PDT SUN AUG 20 2017

PZZ450-201730-
/O.EXT.KEKA.SE.W.0020.000000T0000Z-170821T1000Z/
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
223 AM PDT SUN AUG 20 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 9 TO 14 FT AT AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ470-475-201730-
/O.CON.KEKA.GL.W.0041.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 AM PDT SUN AUG 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS BETWEEN 45 AND 50 KT. WINDS
  WILL REMAIN GUSTY THROUGH TONIGHT. 

* WAVES...N 13 TO 16 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-201730-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
223 AM PDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 8 TO 12 FT AT AROUND 10 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
261 
WHUS76 KEKA 201553
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 AM PDT SUN AUG 20 2017

PZZ470-475-210000-
/O.CON.KEKA.GL.W.0041.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 AM PDT SUN AUG 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS BETWEEN 45 AND 50 KT. WINDS 
  WILL REMAIN GUSTY THROUGH TONIGHT. 

* WAVES...N 13 TO 16 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ450-210000-
/O.CON.KEKA.SE.W.0020.000000T0000Z-170821T1000Z/
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
853 AM PDT SUN AUG 20 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 9 TO 14 FT AT AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ455-210000-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
853 AM PDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 8 TO 12 FT AT AROUND 10 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
164 
WHUS76 KEKA 202202
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PDT SUN AUG 20 2017

PZZ470-475-210615-
/O.EXT.KEKA.GL.W.0041.000000T0000Z-170821T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 PM PDT SUN AUG 20 2017

...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN 
  GUSTY THROUGH TONIGHT. 

* WAVES...N 13 TO 16 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ450-210615-
/O.EXT.KEKA.SE.W.0020.000000T0000Z-170821T0600Z/
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-170821T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
302 PM PDT SUN AUG 20 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 9 TO 14 FT AT AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ455-210615-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-170821T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
302 PM PDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 8 TO 12 FT AT AROUND 10 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
205 
WHUS76 KEKA 210410
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
910 PM PDT SUN AUG 20 2017

PZZ470-475-211215-
/O.CON.KEKA.GL.W.0041.000000T0000Z-170821T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
910 PM PDT SUN AUG 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS TO 45 KT. 

* WAVES...N 13 TO 16 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ450-211215-
/O.CON.KEKA.SE.W.0020.000000T0000Z-170821T0600Z/
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
910 PM PDT SUN AUG 20 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM THIS 
EVENING... 
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 9 TO 12 FT AT AROUND 9 SECONDS. LOCALLY HIGHER WAVES
  NEAR POINT ST GEORGE AND CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS 
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR 
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ455-211200-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
910 PM PDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR CAPE MENDOCINO WHERE WINDS 
  WILL GUST TO AROUND 25 KT. 

* WAVES...NW 7 TO 9 FT AT AROUND 10 SECONDS TONIGHT. LOCALLY
  HIGHER WAVES NEAR CAPE MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
653 
WHUS76 KEKA 210556
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1056 PM PDT SUN AUG 20 2017

PZZ450-211400-
/O.EXP.KEKA.SE.W.0020.000000T0000Z-170821T0600Z/
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1056 PM PDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR POINT ST GEORGE AND CAPE 
  MENDOCINO WHERE WINDS WILL GUST TO AROUND 35 KT. 

* WAVES...NW 9 TO 12 FT AT AROUND 9 SECONDS. LOCALLY HIGHER 
  WAVES NEAR POINT ST GEORGE AND CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-211400-
/O.CON.KEKA.GL.W.0041.000000T0000Z-170821T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1056 PM PDT SUN AUG 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS...N 25 TO 35 KT WITH GUSTS TO 40 KT.

* WAVES...N 12 TO 15 FT AT AROUND 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ455-211200-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-170821T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1056 PM PDT SUN AUG 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...N 5 TO 15 KT...EXCEPT NEAR CAPE MENDOCINO WHERE WINDS 
  WILL GUST TO AROUND 25 KT. 

* WAVES...NW 7 TO 9 FT AT AROUND 10 SECONDS TONIGHT. LOCALLY 
  HIGHER WAVES NEAR CAPE MENDOCINO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 19, 5:06 AM PDT, 9 hours 32 minutes earlier.

Area forecast discussion, Aug 19, 5:06 AM PDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
506 AM PDT Sat Aug 19 2017

.SYNOPSIS...
Northeasterly winds will continue to transport smoke from the
wildfires in southern Oregon and Northern California across our
region. Above average temperatures will persist across the
interior through the middle of next week before a slight cool down
late next week. Thunderstorms will be possible across Trinity and
Mendocino Counties Tuesday afternoon and evening.

&&

.DISCUSSION...
Today we are undergoing a slight pattern shift as a weak Rex
block develops along the U.S. west coast. The sensible weather
will not change much with only a slight cool down in temps. Along
the coast a strong pressure gradient is setting up which will
allow for enhanced northeasterly winds for elevated locations
across Del Norte and Humboldt Counties today and tomorrow. These
enhanced winds and poor overnight RH recoveries will lead to
elevated to locally critical fire weather conditions (see fire
weather discussion below). These northeasterly winds will continue
to transport smoke across Del Norte and Humboldt Counties through
early next week. Then, winds will weaken which will allow the smoke
to only drift near its source rather than spreading out across
the entire Redwood Coast however the region should remain
generally smoky assuming the fires continue.

The low pressure of the Rex block will setup along the south
central CA coast which will lead to enhanced moisture return and
slightly cooler temperatures aloft across NW CA. These cooler
temperatures aloft will help to deepen the marine layer (already
evident on the profiler) which should lead to more cloudiness
along the coast for the next week. The cut off low to our south
will also help enhance thunderstorm potential perhaps as early as
Monday but definitely Tuesday afternoon across interior Mendocino
and Trinity Counties. Due to relatively weak steering flow in the
upper levels these storms will be primarily tied to the higher
terrain.

Towards midweek models indicate that the cutoff low will become more
progressive and clear our area as an even more substantial trough
approaches the region. This system will help to bring
temperatures back to near normal for this time of year across the
interior however precipitation should be limited due to a lack of
moisture. /WCI

&&

.AVIATION...
High pressure and offshore flow is keeping clouds to a
minimum this morning to the north of Cape Mendocino. There is a
layer of smoke bringing MVFR conditions to areas and there are
some patchy IFR clouds. These clouds look to be expanding as of
4:30 am and may spread into KACV. This may take until mid morning
for it to dissipate. Farther south there is a fairly shallow layer
of stratus and fog which is expected to burn off back to the
coast. The MVFR conditions at Crescent City will likely persist
for a few more hours this morning, but increased mixing during the
morning may dissipate it. This afternoon as fire activity
increases there may be some MVR layers of smoke again along the
coast. Along the Del Norte coast north to northwest winds with
gusts to 30 mph are expected in the afternoon and evening. Farther
south and tonight winds will diminish. Increased offshore flow
will likely keep clouds out of Del Norte county and KCEC tonight.
There may be some clouds around Humboldt bay and the Mendocino
coast will likely see widespread stratus again. MKK

&&

.MARINE...
High pressure off to the northwest and developing low
pressure to the south is bringing gale force winds to the waters
this morning. The orientation of the pressure gradient is to keep
the stronger winds off the coast with the exception of near cape
Mendocino and Point St George. These areas will likely see local
gusts to 35 kt.

Sunday the winds in the southern waters will start to diminish
near the coast and become southerly. Southerly winds of 10 to 15
kt are possible off the Mendocino coast. This will likely create
confused seas with the steep northwest waves and the short steep
southerly waves. Sunday night into Monday the winds will continue
to diminish as the area of low pressure approaches from the
south. Tuesday currently looks to have the lightest winds. Mid to
late week moderate to strong northerlies and steep seas are
expected to return. MKK

&&

.FIRE WEATHER...
Northeasterly winds gusting to around 20-30 mph are expected for
elevations above 1500 feet in Del Norte County this afternoon
through tomorrow morning. In combination with poor overnight RH
recoveries in the teens and 20s and sufficiently dry fuels, a
locally critical fire weather threat exists. A red flag warning
has been issued for fire zone 203 (Upper Smith) in interior Del
Norte County from 5pm this afternoon to 8am Sunday for elevations
above 1500 feet. We did consider including zone 204 (Lower Middle
Klamath) which includes SERN Del Norte, NERN Humboldt, and WRN
Siskiyou counties however winds appear to be a bit weaker in this
zone and RH recoveries just slightly better so have opted to only
headline this zone at the moment however this zone will be watched
for possible issuance later today.

There is a chance for thunderstorms Tuesday afternoon and evening
across Trinity and Mendocino counties (fire zones 283 and 277).
These storms should be wet however the exact details and evolution
of this event are still questionable due to model differences.
/WCI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 5 PM this afternoon to 8 AM PDT Sunday for
     CAZ203.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 11 PM PDT Sunday for PZZ450-455.

     Gale Warning until 9 PM PDT Sunday for PZZ470.

     Gale Warning until 11 PM PDT Sunday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 19, 12:46 PM PDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
1246 PM PDT Sat Aug 19 2017

CAZ101-103>106-109-110-112-113-202000-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Mendocino Coast-Northwestern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
1246 PM PDT Sat Aug 19 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-202000-
Del Norte Interior-
1246 PM PDT Sat Aug 19 2017

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT
SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Red Flag Warning is currently in effect for locations above 1500
feet across interior Del Norte County late this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Red Flag Warning is currently in effect for locations above 1500
feet across interior Del Norte County late Saturday afternoon through
early Sunday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-111-202000-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
1246 PM PDT Sat Aug 19 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms are possible over portions of Trinity and
northeastern Mendocino Counties during the afternoon and evening
hours of Monday, Tuesday, and Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:40 AM PDTRed Flag WarningEKA28 hr

Nearby

Hazardous Seas Warnings in California, 2017Every hazardous seas warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.